Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 178, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 3, 2007, 12:57 PM MDT for Eddy County, New Mexico. It took effect at Aug 3, 2007, 1:05 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 12:57 PM MDT (18:57 UTC)
- In effect from
- Aug 3, 2007, 1:05 PM MDT
- Expired
- Aug 3, 2007, 4:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 031905
FFWMAF
NMC015-032200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1257 PM MDT FRI AUG 3 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 400 PM MDT
* AT 1254 PM MDT...EMERGENCY MANAGERS REPORTED FLASH FLOODING
FROM HEAVY RAINS THAT FELL EARLIER OVER THE WARNED AREA. PORTIONS
OF DARK CANYON ARROYO AND ROCKY ARROYO ARE IN THE PROCESS OF
FLOODING AND SOME LOW WATER CROSSING IN AND AROUND CARLSBAD ARE OR
WILL SOON BE IMPASSABLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
RIVERS...OTIS...LOVING...CARLSBAD NORTH...CARLSBAD AND AVALON
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
LAT...LON 3262 10481 3262 10383 3252 10382 3251 10371
3202 10374 3202 10484
TIME...MOT...LOC 1857Z 180DEG 0KT 3227 10433
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 12:52 PM MDT, 5 minutes earlier.
Area forecast discussion, Aug 3, 12:52 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 PM CDT FRI AUG 3 2007
.DISCUSSION...
NOT MANY CHANGES TO THE PREVIOUS FORECAST PACKAGE. SHOWERS AND
THUNDERSTORMS BEGINNING TO DEVELOP ONCE AGAIN THIS AFTERNOON WILL
BE MAINLY DIURNALLY DRIVEN WITH THE UPPER LOW MOVING OFF TO THE
WEST...MEANING SHOULD NOT SEE AS MUCH OVERNIGHT CONVECTION
TONIGHT. LEFT POPS PRETTY MUCH AS IS WITH WELL REDUCED CHANCES THE
REMAINDER OF THE FORECAST PERIOD AFTER TODAY THANKS TO A MORE
PROMINENT ROLE OF THE UPPER RIDGE.
ONCE FEATURE TO KEEP AN EYE ON WILL BE AN UPPER LEVEL DISTURBANCE
THAT IS DROPPING SOUTHWEST ALONG THE TEXAS COAST THIS AFTERNOON.
BOTH THE NAM AND GFS SHOW THIS FEATURE BEING PULLED BACK TO THE
WEST AND MAY MOVE ACROSS NORTHERN MEXICO AND THE PERMIAN BASIN BY
SUNDAY. THIS DISTURBANCE IS NOT NEAR AS STRONG AS THE PAST COUPLE
BUT WENT AHEAD AND MADE MENTION OF ISOLATED SHOWERS AND
THUNDERSTORMS SUNDAY WHICH SHOULD AGAIN BE DIURNALLY DRIVEN.
OTHERWISE FOLLOWED THE PREVIOUS FORECASTER REASONING OF
UNDERCUTTING OR GOING WITH MEX HIGHS DUE TO RESIDUAL LOW LEVEL
MOISTURE TEMPERING THE DIURNAL TREND. BEST CHANCE OF REACHING MEX
HIGHS WILL BE THE END OF THE FORECAST PERIOD.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 89 71 91 / 20 10 10 10
CARLSBAD NM 66 89 68 94 / 40 10 10 20
DRYDEN TX 71 90 70 90 / 20 10 10 20
FORT STOCKTON TX 69 91 69 93 / 30 10 10 20
GUADALUPE PASS TX 62 85 64 88 / 40 20 10 20
HOBBS NM 68 89 68 92 / 30 10 10 20
MARFA TX 59 83 57 85 / 30 20 20 20
MIDLAND INTL AIRPORT TX 70 90 70 92 / 20 10 10 10
ODESSA TX 70 90 70 92 / 20 10 10 20
WINK TX 73 96 72 98 / 30 10 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 12 PM TO 6 PM MDT THIS AFTERNOON FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 7
PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...PECOS...
PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
99/99Hazardous weather outlook, Aug 3, 2:33 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 AM CDT FRI AUG 3 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-040845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 333 AM CDT FRI AUG 3 2007 /233 AM MDT FRI AUG 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND TONIGHT...WITH THE SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS ALONG AND WEST OF THE PECOS RIVER. SOME OF THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND FLOODING...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING. RAPID RIVER RISES ALONG PORTIONS OF THE RIO GRANDE AND PECOS RIVERS ARE LIKELY TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.